Hail, Somerset
- When
- June 2, 6:57 PM EST
- Where
- Somerset County, 0.54 mi W of Crisfield
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.980, -75.860
Nickel size hail was reported at Crisfield Marina.
Isolated severe thunderstorm well in advance of a cold front produced large hail in Somerset county on the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated severe thunderstorm well in advance of a cold front produced large hail in Somerset county on the Lower Maryland Eastern Shore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 2, 4:37 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 537 PM EDT TUE JUN 2 2009 .SYNOPSIS... HIGH PRESSURE REMAINS OFF THE SOUTHEAST COAST THROUGH MIDWEEK...BRINGING SUMMERLIKE CONDITIONS TO THE AREA. A SLOW MOVING COLD FRONT WILL DROP SOUTH INTO THE MID-ATLANTIC FROM LATE WEDNESDAY THROUGH FRIDAY. && .NEAR TERM/TONIGHT... HAVE HAD MECHANICAL PROBLEMS HERE AT AKQ WITH PRODUCTS UNABLE TO BE SENT...SLOWLY GETTING THINGS OUT...MAIN STORY IS THAT SVR TSTM WATCH 322 REMAINS IN EFFECT FOR NRN NECK VA...MD ERN SHORE...AND ACCOMACK CNTY VA. (AND ADDED CAROLINE/ESSEX IN COLLABORATION WITH SPC/LWX). OVERALL FEATURE DRIVING THE SEVERE THREAT WILL BE INFLUENCE OF DEEPER 0-6 KM SHEAR INTERACTING WITH CAPE/INSTABILITY. GFS/NAM DEPICT MAIN SHEAR AXIS (30 KT+) MAINLY NORTH OF AKQ CWA...BARELY BRUSHING OUR FAR NORTHERN ZONES ALIGNED IN A WNW TO ESE ORIENTATION. MAIN THREAT FROM STORMS WILL BE STRG WINDS (WILMINGTON DE HAD WIND GUST TO 76 MPH AT 338 PM). ISO LARGE HAIL WILL BE POSSIBLE AS WELL ALTHOUGH FRZ LEVLS ARE RATHER HIGH. ELSEWHERE OVER MOST OF CNTRL AND SOUTHERN VA FROM RICHMOND SOUTH AND NE NC...SHEAR IS MUCH LOWER AND ONLY SUPPORT FRO STORMS IS INSTABILITY. WILL CARRY ISO TSTMS/20% CHANCES FOR MOST OF CNTRL AND SOUTHERN VA AND NE NC. LATER TONIGHT... MAINLY DIURNALLY DRIVEN TSTMS WANE AFTER ABOUT 02Z OR SO...WILL KEEP SCTD/ISO STORMS ON ERN SHORE THROUGH MIDNGT THEN DRY OVERNIGHT. SKIES BECOME MCLR EXCEPT SOME RESIDUAL MID LVL DEBRIS CLOUDINESS OVER ERN SHORE. LEANED TWDS WARMER ENVELOPE OF MOS GUIDANCE...WITH LOWS IN THE M/U60S MOST ZNS...AROUND 70 LIKELY OVER EASTERN TIDEWATER/NE NC.ERM /UNTIL 6 AM WEDNESDAY MORNING/... && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY... FAIRLY SIMILAR STORY WXWISE FOR WED...ALTHOUGH MAIN FRONTAL BNDRY DRIFTS A BIT FARTHER SOUTH AND DO NOT EXPECT DEW PTS TO DROP IN THE AFTN QUITE AS MUCH AS THEY DID TODAY. TEMPS WILL AGAIN SURGE INTO THE L90S FOR MOST INLAND ZONES...MID/UPR 80S ERN SHORE/IMMEDIATE COAST. DEEP /0-6 KM SHEAR IS A LITTLE HIGHER (BUT STILL ONLY ABOUT 25-30 KT AT MOST) SO CONVECTION WILL LIKELY AGAIN BE SOMEWHAT DISORGANIZED. DO EXPECT A LARGER PORTION OF OUR AREA TO BE IN POTENTIAL FOR SEVERE STORMS (APPROXIMATELY NORTHERN 2/3 OF CWA...LESS LIKELY IN EXTREME SOUTHERN VA AND NC). BUMPED POPS TO 40% NORTH TO 20% CNTRL AND SOUTH...AGAIN MAINLY LATE AFTN (AFTER 3 PM). WED NIGHT/THU... GFS/NAM INTO PRETTY SOLID AGREEMENT WITH TIMING OF THE COLD FRONT...BEST CHANCES FOR SHWRS/TSMS OVER NRN 1/2 WED NIGHT...BUT ALL AREAS EXCEPT NC HAVE AT LEAST A 30% CHANCE. SVR THREAT DIMINISHES AFTER THE EVENING. ON THU...FAVOR THE SLIGHTLY SLOWER NAM SOLN OVER THE GFS...SHIFTING THE BNDRY INTO NRN AREAS BY 12Z...BUT DELAYING UNTIL NOON OR ERLY AFTN FOR FAR SOUTHERN VA AND NE NC. THIS WILL LIKELY MAKE FOR A CHALLENGING TEMPERATURE FORECAST BETWN THE COOLER NORTHERN ZONES (WHERE WINDS TURN NNE EARLY)...AND MUCH WARMER SOUTH WHERE WINDS MAY NOT SWITCH UNTIL MID AFTN. TSTM CHANCES DECREASE CONSIDERABLY OVER NORTHERN ZONES BY AFTN AS COOL STABLE AIRMASS MOVES IN...BUT SHOULD REMAIN HIGH OVER SOUTHERN ZONES. WILL GO WITH LIKELY POPS BY AFTN FOR MOST OF THE CWA (SHRA NORTH/TSRA SOUTH). ALTHOUGH CONVECTION IS EXPECTED...THE SEVERE THREAT APPEARS MORE LIMITED DUE TO WEAK LAPSE RATES...AND BACKDOOR COLD FRONT SETUP WHICH TENDS TO QUICKLY PUSH INSTABILITY SOUTH OF OUR REGION. THU NGT/FRI... GFS/NAM/ECMWF IN PRETTY GOOD AGREEMENT WITH DIGGING SOUTHERN STREAM MID LEVEL TROUGH INTO THE GULF COAST STATES...WITH DEEPENING SFC LOW PRESSURE MOVING ENE FROM MS THU NGT INTO GA/SC BY 12Z FRI...AND OFF THE CSTL CAROLINAS FRI EVENING. LOOKS LIKE ENOUGH DRYING ALOFT TO DROP POPS TO CHANCE FOR NORTHERN ZONES THU NGT (LIKELY CNTRL AND SOUTH). LOWS IN UPR 50S N TO LWR 60S S. COMBINATION OF MOIST NE FLOW IN LOW LVLS AND SW FLOW IN MID/UPR LVLS BRINGS POTENTIAL FOR GULF MSTR INTO REGION ON FRI. OVERALL LOOKS LIKE A GOOD CHC FOR WIDESPREAD RAINS (WELCOME FOR MUCH OF THE REGION). HAVE GONE W/ LIKELY POPS ALL ZONES...WITH HIGH TEMPS HELD DOWN WELL BELOW AVG FOR JUNE DUE TO THE THICK/LOW CLOUDS. MANY AREAS MAY NOT GET OUT OF THE UPR 60S...LWR/MID 70S AT MOST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... COLD FRONT AND LOW PRES FINALLY MOVE OFFSHORE SAT NIGHT. CHANCE POPS CONTINUE THRU EARLY SAT...THEN DECREASE THRU THE DAY. AFTER THAT...WILL HAVE A SERIES OF SHORTWAVE/LEE TROFS DEVELOPING AND MOVING THRU NRN PORTIONS OF OUR FA. A COLD FRONT WILL THEN APPROACH THE AREA FROM THE NW ON MON AND WILL DROP INTO CENTRAL VA ON TUE...BRINGING ADDITIONAL CHANCES OF PRECIP. WILL CONTINUE TO INCLUDE MENTION OF TS EACH AFTERNOON AND EVENING FOR TYPICAL DIURNALLY DRIVEN CONVECTION. HIGH TEMPS ON SAT WILL BE IN THE UPR 70S TO LWR 80S DUE TO LINGERING CLOUD COVER AND N/NE FLOW BEHIND THE FRONT. HIGHS THEN WARM INTO THE MID TO UPR 80S SUN THRU TUE UNDER S/SW FLOW (EXCEPT SLIGHTLY COOLER AT THE BEACHES WITH AFTERNOON SEABREEZE DEVELOPMENT). LOW TEMPS FRI NIGHT WILL BE IN THE UPR 50S N/NW TO NEAR 65 FAR SE...THEN LWR 60S N/NW TO NEAR 70 FAR SE SAT NIGHT THRU MON NIGHT. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... COLD FRONT LYING NORTH OF THE AREA OVER PA. THE FRONT WILL PUSH SLOWLY SOUTH THIS EVENING AND TONIGHT. BEST CHC OF SHRAS/TSTMS OVR NRN VA...NRN NECK AND MD/VA EASTERN SHORE THIS EVENING. FRONT WILL CONTINUE TO BE NORTH OF RIC THRU WED BUT CHC OF MORE WIDESPREAD CONVECTION OVER THE ENTIRE AREA. THIS TREND WILL LINGER INTO FRI WHEN FRONT FINALLY PASSES SOUTH OF THE AREA. && .MARINE... SPECTRAL DENSITY PLOTS AT AREA BUOYS ARE INDICATING A MIXED SEA STATE THIS AFTERNOON WITH LONG PERIOD SWELL (14 TO 16 SECONDS) COMMINGLING WITH SHORTER PERIOD (6 TO 8 SECOND) SEAS. HOWEVER COMBINED SEA HEIGHTS ARE ONLY 2 TO 3 FT. A TROF OF LOW PRES WILL MOVE ACROSS THE NRN WATERS THIS EVENING...FOLLOWED BY A COLD FRONT WHICH WILL SLOWLY SINK TO THE S/SE WED AND WILL EVENTUALLY STALL OUT ACROSS THE MID-ATLANTIC REGION THRU THE END OF THE WEEK. S/SW WINDS WILL INCREASE ON WED AS THE PRES GRADIENT TIGHTENS...AND AS A RESULT SHORT PERIOD SEAS WILL BUILD. WAVE WATCH GUIDANCE PROGS SEAS APPROACHING 5 FT OVER THE NRN TWO COASTAL ZONES BY WED EVENING FOR A BRIEF PERIOD OF TIME...BUT WILL HOLD OFF ON RAISING ANY FLAGS AT THIS TIME AND AWAIT SUBSEQUENT MODEL RUNS. THE COLD FRONT WILL BREACH THE NRN ZONES BY EARLY THU AND WIND DIRECTION WILL TURN TO THE N THEN NE BY THU AFTERNOON...EXCEPT OVER THE SRN ZONES WHERE E/SE WINDS WILL BE IN PLACE AHEAD OF THE FRONT (THIS WILL BE DEPENDENT ON HOW FAR S/SE THE FRONT MAKES IT). THE FRONT FINALLY SHIFTS E OF THE COASTAL WATERS DURING THE DAY SAT AND WINDS BECOME NW. HIGH PRES MOVES IN LATER SAT THRU THE REMAINDER OF THE WEEKEND AND S FLOW WILL RETURN. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB LONG TERM...JRL AVIATION...JEF MARINE...JRL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 450 PM EDT TUE JUN 2 2009 ANZ631>633-654-656-658-032100- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 450 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-650-652-032100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 450 PM EDT TUE JUN 2 2009 ...SEVERE THUNDERSTORM WATCH 322 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ048-049-060>063-065>071-079>083-087>098- 032100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 450 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ075>078-099-032100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-ACCOMACK- 450 PM EDT TUE JUN 2 2009 ...SEVERE THUNDERSTORM WATCH 322 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE EASTERN SHORE OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ064-074-032100- CAROLINE-ESSEX- 450 PM EDT TUE JUN 2 2009 ...SEVERE THUNDERSTORM WATCH 322 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ072-073-084>086-100-032100- KING WILLIAM-KING AND QUEEN-GLOUCESTER-MIDDLESEX-MATHEWS- NORTHAMPTON VA- 450 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND EVENING. STRONG WINDS...HAIL...AND HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 NE LADYSMITH 38.07N 77.45W
06/02/2009 CAROLINE VA LAW ENFORCEMENT
TREES DOWN ON VA 633 BETWEEN WELCHS AND LADYSMITH.
&&
LEWITSKYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 645 PM EDT TUE JUN 2 2009 VAZ073>078-022345- ESSEX VA-KING AND QUEEN VA-LANCASTER VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 645 PM EDT TUE JUN 2 2009 ...STRONG THUNDERSTORMS MOVING ACROSS THE NORTHERN NECK... AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES NORTH OF CALLAO TO CHAMPLAIN... MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WARSAW AROUND 700 PM EDT... TAPPAHANNOCK AROUND 705 PM EDT... CALLAO AROUND 710 PM EDT... ROBLEY AROUND 730 PM EDT... WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 709 PM EDT TUE JUN 2 2009 VAZ072>078-083>085-030000- ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 709 PM EDT TUE JUN 2 2009 ...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS THE NORTHERN NECK... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTHEAST OF CALLAO TO KING WILLIAM...OR FROM 9 MILES SOUTHEAST OF LEXINGTON PARK TO KING WILLIAM...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... KING WILLIAM AROUND 715 PM EDT... ROBLEY AROUND 730 PM EDT... WEST POINT AROUND 755 PM EDT... URBANNA AROUND 800 PM EDT... WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
710 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NE LADYSMITH 38.04N 77.49W
06/02/2009 CAROLINE VA LAW ENFORCEMENT
TREES DOWN ON VA 633 BETWEEN WELCHS AND LADYSMITH.
&&
LEWITSKYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 729 PM EDT TUE JUN 2 2009 VAZ064-074-075-030015- CAROLINE VA-ESSEX VA-WESTMORELAND VA- 729 PM EDT TUE JUN 2 2009 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN CAROLINE COUNTY TOWARDS FAR NORTHWESTERN ESSEX AND NORTHERN WESTMORELAND COUNTIES... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF COLONIAL BEACH...OR ABOUT 11 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PORT ROYAL AT 735 PM EDT...OAK GROVE... AND...COLONIAL BEACH AT 800 PM EDT...COLONIAL BEACH... AND...POTOMAC MILLS AT 805 PM EDT...WESTMORELAND STATE PARK AT 810 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 754 PM EDT TUE JUN 2 2009 VAZ077-078-085-086-030030- LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NORTHUMBERLAND VA- 754 PM EDT TUE JUN 2 2009 ...STRONG THUNDERSTORMS MOVING ACROSS THE AREA... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM FAIR PORT TO 8 MILES NORTH OF URBANNA...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...URBANNA AROUND 810 PM EDT... KILMARNOCK AROUND 815 PM EDT... CHRISTCHURCH AROUND 820 PM EDT... LOCUST HILL AROUND 825 PM EDT... WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING IS POSSBILE IN THE PATH OF THESE STORMS. 44
The Dover AFB radar (KDOX), 101 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported at Crisfield Marina.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2009Every state in 2009This day in weather historyWarnings in Maryland, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184462.